An Angeliq overdose will likely cause nausea, vomiting, and vaginal bleeding. Although an overdose on the estrogen component of Angeliq is not likely to cause serious problems, the progesterone hormone in the medication can cause serious and even life-threatening complications (such as heart arrhythmias). If you take too much Angeliq, overdose treatment will most likely involve supportive care.
An Overview of an Angeliq OverdoseAngeliq® (drospirenone/estradiol) is a prescription hormone replacement medication. It contains both a progestin hormone (drospirenone) and an estrogen hormone (estradiol). The effects of an Angeliq overdose may vary depending on a number of factors, such as the Angeliq dosage and whether it was taken with any other substances.
If you happen to overdose on Angeliq, seek immediate medical attention.
Angeliq Overdose EffectsAlthough an overdose of Angeliq may cause unpleasant or bothersome effects, an overdose of the estrogen component (estradiol) of Angeliq is not likely to be dangerous. Because estrogen hormones tend to be irritating to the stomach, an overdose with Angeliq is likely to cause nausea and vomiting. In females (even in young girls), an overdose of Angeliq may cause vaginal bleeding. Even in cases of young children inadvertently taking large doses of estrogens (such as the one in Angeliq), no serious problems have been reported.
However, an overdose of the drospirenone component of Angeliq may be more serious. Drospirenone can increase potassium and decrease sodium levels in the blood. Both of these problems can be quite serious. Severe imbalances of these electrolytes can cause life-threatening problems, such as heart arrhythmias.
Treatment for an Angeliq OverdoseIt is not known how best to treat an Angeliq overdose. Therefore, treatment will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems). For instance, medications or treatments may be necessary to correct any potassium or sodium imbalances in the blood.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Angeliq.